Arizona, 2015Heavy Rain in Arizona, September 3, 2015
September 3, 2015 · NWS FGZ · 1 event in 1 county or zone
A thunderstorm caused heavy rain and street flooding in Winslow.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm caused heavy rain and street flooding in Winslow.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Sep 3, 3:52 PM MST, 2 hours 38 minutes earlier.
Area forecast discussion, Sep 3, 3:52 PM MST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
352 PM MST THU SEP 3 2015
.SYNOPSIS...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER
THE NEXT SEVERAL DAYS...WITH THE BEST CHANCES OF STORMS OVER THE
EASTERN HALF OF THE STATE. DRIER CONDITIONS MAY RETURN TO NORTHERN
ARIZONA EARLY NEXT WEEK.
&&
.DISCUSSION...SO FAR TODAY, SHOWER AND THUNDERSTORM ACTIVITY HAS
GENERALLY BEEN CONFINED TO PORTIONS OF NORTHERN GILA, AND
SOUTHERN NAVAJO AND APACHE COUNTIES. THE PRIMARY HAZARD FROM THESE
STORMS HAS BEEN LOCALIZED FLOODING FROM HEAVY RAINFALL.
FOR THE REST OF TODAY AND TONIGHT...SHOWER AND THUNDERSTORM
ACTIVITY IS EXPECTED TO CONTINUE PRIMARILY ALONG AND TO THE NORTH
OF THE EASTERN MOGOLLON RIM AND WHITE MOUNTAINS THIS AFTERNOON.
HI-RES MODEL GUIDANCE STILL INDICATES THAT OUTFLOWS FROM
CONVECTIVE ACTIVITY OVER SOUTHERN ARIZONA MAY TRIGGER NEW SHOWERS
AND THUNDERSTORMS ALONG AND SOUTH OF THE MOGOLLON RIM FROM
FLAGSTAFF EASTWARD - ALTHOUGH THE HRRR HAS BACKED OFF ON THIS
PREDICTION OVER THE LAST COUPLE OF RUNS.
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED ON FRIDAY,
WITH THE GREATEST ACTIVITY ROUGHLY EAST OF LINE FROM
PRESCOTT-FLAGSTAFF-PAGE. LOCALIZED FLOODING FROM HEAVY RAINFALL
WILL CONTINUE TO BE THE PRIMARY HAZARD, BUT INCREASING DEEP LAYER
SHEAR MEANS LARGE HAIL CANNOT BE RULED OUT.
SATURDAY ONWARD...AS WE ENTER THE WEEKEND...FLOW WILL TURN WEST-
SOUTHWESTERLY AS LOW PRESSURE SHIFTS ACROSS THE GREAT BASIN. THIS
SHOULD LEAD TO A DOWNTURN IN ACTIVITY FROM LATE SATURDAY INTO
EARLY NEXT WEEK. ECMWF KEEPS MOISTURE MUCH MORE LIMITED THROUGH
THE EXTENDED FORECAST WHILE THE GFS IS MORE FAVORABLE TO RETURNING
STORM CHANCES NEXT WEEK. WILL CONTINUE TO OBSERVE MODEL FORECAST
TRENDS OVER THE COMING DAYS.
&&
.AVIATION...FOR THE 00Z PACKAGE...SCATTERED STORMS WILL CONTINUE
THIS EVENING ACROSS NAVAJO, APACHE, AND GILA COUNTIES. ANOTHER ROUND
OF SCATTERED SHRA/TSRA WILL DEVELOP AFT 18Z FRIDAY PRIMARILY ALONG
AND EAST OF A PRESCOTT-FLAGSTAFF-PAGE LINE. ISOLATED STORMS
POSSIBLE ELSEWHERE. LOCALIZED IFR CONDITIONS POSSIBLE IN MOD/HVY
RAIN ALONG WITH GUSTY STORM OUTFLOWS TO 30 KTS. AVIATION
DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
PUBLIC...RR
AVIATION...CLM
FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Sep 3, 6:51 AM MST, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
651 AM MST THU SEP 3 2015
AZZ004>018-037>040-040645-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
651 AM MST THU SEP 3 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS ARE FORECAST TO BE MOST FOCUSED OVER
THE EASTERN HALF OF THE STATE TODAY...WITH LOWER STORM CHANCES
CONTINUING ELSEWHERE. PRIMARY THREATS WILL BE LOCALLY HEAVY
RAIN...GUSTY THUNDERSTORM WINDS...LIGHTNING AND ISOLATED HAIL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
DAILY CHANCES FOR SHOWERS AND STORMS WILL PERSIST.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Heavy Rain, Navajo
- When
- September 3, 6:30 PM MST to 7:30 PM MST
- Where
- Navajo County, 6.79 mi N of West Winslow to 5.06 mi S of Hobson
- Reported by
- Public
- Coordinates
- 35.128, -110.760
Heavy rain from thunderstorms caused water to flow over street curbs and into some yards in Winslow.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, September 3 to 8, 20152 deaths · 1 event
- Hail and Damaging Winds in Georgia, September 3, 2015$2.3 million · 1.75 in hail · 5 events
- Flash Flooding and Hail in South Carolina, September 3 to 5, 2015$68,000 · 1.25 in hail · 17 events
- Hail and Damaging Winds in Michigan, September 3, 2015$30,000 · 56 kt wind · 12 events
- Hail and Damaging Winds in Ohio, September 3, 2015$17,000 · 1 in hail · 8 events
- Hail and Damaging Winds in New York, September 3, 20151 in hail · 15 events
- Damaging Winds and Lightning Strike in Florida, September 3 to 5, 2015$8,000 · 50 kt wind · 5 events
- Flooding and Damaging Wind in Ohio, September 3, 201552 kt wind · 3 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, September 3, 20152 events
- Flash Flood and Damaging Wind in Arizona, September 3, 2015$500 · 50 kt wind · 2 events
- Hail in Wisconsin, September 3, 20151 in hail · 2 events
- Heavy Rain in Washington, September 3, 2015$10,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 601502.